Abstract This is a case report of a 71-year-old female with advanced Parkinson's disease, post-DBS surgery, presenting with uncontrolled jerking movements and impaired consciousness. Upon admission patient was diagnosed with seizure due to a suspected subclinical infection despite negative blood work, MRI and cultures. Patient was treated with Levetiracetam via a loading dose of 40mg/kg and started 500mg twice daily. She was later discharged on Levetiracetam and presented to the clinic 4 days later complaining of progressive dyskinesias prompting its discontinuation and replacement with Lacosamide. The patient's dyskinetic movements significantly improved within 24 hours. Contrary to literature suggesting LEV's anti-dyskinetic effects, this case raises questions about paradoxical hypersensitivity or genetic variations leading to unexpected outcomes. Concurrent Pramipexole use adds complexity, given its distinct mechanism from LEV. This report highlights the importance of vigilance for rare adverse effects in patients with complex neurodegenerative medication regimens. MeSH Terms: Levetiracetam, Dyskinesias, Drug-Related Side Effects and Adverse Reactions, Drug Interactions
No takes yet. Share an insight, caveat, or question.
Doumiati et al. (2024) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: